Spontaneous hepatic rupture without underlying liver diseases is uncommon entity. We report a rare case of spontaneous rupture of liver hematoma in patient treated with warfarin end enoxaparin sodium because of pulmonary embolism. Two day after admission the patient complained generalized abdominal pain and hemodynamic instability. The abdominal US and TC scan revealed free fluid and lesion at right liver lobe. The patient, despite intravenous fluid support and blood transfusion, was hemodinamically instable and urgent laparotomy was needed. At laparotomy, it was found that a subcapsular haematoma, involving the diaphragmatic face of the right liver, had ruptured into peritoneum. Hepatic bleeding was stopped using a conservative approach by Pringle manoeuvre, parenchymal suture and fibrin sealant. There was no complication related to hepatic surgery but the patient died because of new massive pulmonary embolism 10 days after surgery. The absence of underlying liver pathology was confirmed by autopsy examination. This case report suggests that the possibility of spontaneous liver rupture should be considered in patients being treated with oral anticoagulants. Early diagnosis are critically important given the high morbidity and mortality. Aggressive resuscitation and immediate exploratory laparotomy is needed when hemodynamic instability occurs. In our case a quick, safe and effective control of bleeding was provided by partial vascular occlusion, parenchymal suture and topical haemostatic agent.

Spontaneous liver rupture associated with anticoagulant therapy: A case report

CLEMENTI, MARCO;GUADAGNI, Stefano;SCHIETROMA, Mario;AMICUCCI, Gianfranco
2017-01-01

Abstract

Spontaneous hepatic rupture without underlying liver diseases is uncommon entity. We report a rare case of spontaneous rupture of liver hematoma in patient treated with warfarin end enoxaparin sodium because of pulmonary embolism. Two day after admission the patient complained generalized abdominal pain and hemodynamic instability. The abdominal US and TC scan revealed free fluid and lesion at right liver lobe. The patient, despite intravenous fluid support and blood transfusion, was hemodinamically instable and urgent laparotomy was needed. At laparotomy, it was found that a subcapsular haematoma, involving the diaphragmatic face of the right liver, had ruptured into peritoneum. Hepatic bleeding was stopped using a conservative approach by Pringle manoeuvre, parenchymal suture and fibrin sealant. There was no complication related to hepatic surgery but the patient died because of new massive pulmonary embolism 10 days after surgery. The absence of underlying liver pathology was confirmed by autopsy examination. This case report suggests that the possibility of spontaneous liver rupture should be considered in patients being treated with oral anticoagulants. Early diagnosis are critically important given the high morbidity and mortality. Aggressive resuscitation and immediate exploratory laparotomy is needed when hemodynamic instability occurs. In our case a quick, safe and effective control of bleeding was provided by partial vascular occlusion, parenchymal suture and topical haemostatic agent.
File in questo prodotto:
Non ci sono file associati a questo prodotto.

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/11697/126553
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 1
  • ???jsp.display-item.citation.isi??? ND
social impact